Ask a doctor

Will injection sites after restylane ever return to normal? Will it stay looking like cystic acne?

I recieved restylane for box scar acne scars yesterday and had some injected to my lips. I look like when I had cystic acne. I feel like all my hard work is gone. I have work hard trying to fix them; first antibiotics, then retin a, then accutane, then fraxel. I felt really good about my scars just needed them pushed to the surface alittle bit. My lips are very dark purple. Is this normal? Will the injections sites return to normal and not look like cystic acne?

Doctor Answers (5)

Restylane and acne scars

+1
Restylane is an excellent treatment to do to fix acne scars in conjunction with Fraxel Laser treatment. It can take up to two weeks for the swelling to resolve from the injections.  If you are still unhappy with the results please return to your treating physician for consultation.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Restylane for acne scars

+1
Bruising and swelling often occur after filler injections and it can take 1 to 2 weeks for everything to settle down.   Return to your injector at that time if you are not happy with the result.   If your lips are very painful, you should return to your injector for assessment immediately.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Swelling after filler injection is normal

+1
Restylane is a hyaluronic acid filler that attracts and holds water within the injected molecules. Initially this can cause swelling but this will settle down and look normal with time - usually about 1 week. Bruising will take 7-10 days to resolve. Check in with your injecting physician in a week or two if you are still concerned about the swelling.

Elizabeth F. Rostan, MD
Charlotte Dermatologist
4.5 out of 5 stars 11 reviews

You might also like...

Injection site redness and swelling after Restylane injection

+1
Yes, redness and swelling in the treated areas after Restylane injection can happen. Most of the redness and swelling after facial fillers is temporary and should settle with time. If you haven't already, then speak with your Restylane injector. One option if the appearance bothers you is to "reverse" it by injecting another material (ex. hyaluronidase) to dissolve Restylane faster. Speak with a specialist to help determine appropriate options for you. 

Best,
Dr. Chaboki

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 50 reviews

Injection site reactions after fillers are temporary

+1
It is common for some people to have an injection site reaction, most commonly seen as redness and/or a small area of swelling. This is typically from the trauma of the needle poke for the injection but typically goes away in a few hours to a day or so.  Usually this is just swelling/inflammation from the injection.  Bruising is very common after injections, especially around the eyes and lips and this may take several days to a week to go away.  Some things you can do to help are to ice the areas off/on, avoid any strenuous activity for a few days, and consider an herbal such as Arnika pills or topical gel.  If the swelling at the injection sites lasts for more than a day or so or gets worse, painful, or itchy then you need to return to your provider quickly for an evaluation.

Megan Jack, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.